Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 67, NWS Memphis, TN

October 9, 2009Chickasaw County, Monroe County, Mississippi

NWS Memphis, TN issued this tornado warning at Oct 9, 2009, 2:28 PM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2009, 2:28 PM CDT (19:28 UTC)
Expired
Oct 9, 2009, 3:00 PM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chickasaw County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 2:28 PM CDTTSTM WND GST 60Houston, MSIN ADDITION...LIGHTNING STRIKE CAUSED A TREE TO INGITE
Oct 9, 2:29 PM CDTTSTM WND DMG4 S Houston, MSROOF DAMAGE TO HOMES...TREES AND POWER LINES DOWN...4 TO 5 MILES..SOUTH TO SOUTHEAST OF HOUSTON. POSSIBLE TORNADO WITH THIS DAMAGE. EMERGENCY CREWS ENROUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 11:26 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 091928
TORMEG
MSC017-095-092000-
/O.NEW.KMEG.TO.W.0067.091009T1928Z-091009T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
228 PM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  WEST CENTRAL MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 300 PM CDT

* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR HOUSTON...MOVING
  NORTHEAST AT 35 MPH.

...LOCATIONS INCLUDED... %%* LOCATIONS IN THE WARNING INCLUDE BUT ARE
NOT LIMITED TO HOUSTON AND OKOLONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3373 8906 3387 8914 3391 8913 3401 8899
      3408 8875 3381 8867 3380 8872 3381 8872
      3381 8891 3376 8892 3375 8901 3374 8902
TIME...MOT...LOC 1928Z 246DEG 31KT 3386 8899

$$
2 follow-up statements
000 
WWUS54 KMEG 091938
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
238 PM CDT FRI OCT 9 2009

MSC017-095-092000-
/O.CON.KMEG.TO.W.0067.000000T0000Z-091009T2000Z/
MONROE MS-CHICKASAW MS-
238 PM CDT FRI OCT 9 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EASTERN
CHICKASAW AND WEST CENTRAL MONROE COUNTIES...

AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BUENA VISTA...OR 8
MILES EAST OF HOUSTON...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  EGYPT AND OKOLONA BY 250 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3384 8888 3387 8893 3393 8893 3406 8874
      3381 8867 3380 8872 3381 8872
TIME...MOT...LOC 1938Z 245DEG 35KT 3389 8886

$$
BORGHOFF
000 
WWUS54 KMEG 091955
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT FRI OCT 9 2009

MSC017-095-092003-
/O.EXP.KMEG.TO.W.0067.000000T0000Z-091009T2000Z/
MONROE MS-CHICKASAW MS-
255 PM CDT FRI OCT 9 2009

...THE TORNADO WARNING FOR EASTERN CHICKASAW AND WEST CENTRAL MONROE
COUNTIES WILL EXPIRE AT 300 PM CDT...

AT 253 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3384 8888 3387 8893 3393 8893 3406 8874
      3381 8867 3380 8872 3381 8872
TIME...MOT...LOC 1953Z 245DEG 35KT 3395 8870

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Oct 9, 12:33 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 9, 12:33 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1233 PM CDT FRI OCT 9 2009

.UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1153 AM CDT FRI OCT 9 2009/

UPDATE...
FORECAST UPDATED FOR NEW TORNADO WATCH THROUGH NORTHEAST MS.

PRIMARY SEVERE WEATHER CONCERN THROUGH THE NEXT SEVERAL HOURS...
A MESO LOW / LEWP IN THE LINE...THAT WAS MOVING EAST INTO BOLIVAR
COUNTY. THIS MESO LOW MAY AFFECT TALLAHATCHIE COUNTY IN THE NEXT
HOUR. ALTHOUGH NOT LIKELY GIVEN A STRONG PREFRONTAL CONVECTIVE
CAP... ANY STORMS THAT FORM OVER NORTHEAST MS AHEAD OF THE
THUNDERSTORM LINE.

ANY OF THE TWO AFOREMENTIONED AREAS WOULD BE AT INCREASED RISK OF
TORNADOES. OTHERWISE... ISOLATED SEVERE STRAIT LINE WIND THREAT
CONTINUES ACROSS NORTH MS...UP TO NEAR THE TN BORDER. NO SEVERE
THUNDERSTORM THREAT FOR THE MEMPHIS METRO.

PWB

PREV DISCUSSION... /ISSUED 1115 AM CDT FRI OCT 9 2009/

UPDATE...
THE LEADING EDGE OF SHOWERS AND THUNDERSTORMS EXTENDED ROUGHLY
FROM HENDERSON TN...SOUTHWEST TO COAHOMA COUNTY MS. THE LINE WAS
DROPPING SOUTHEAST AT 25 KTS...WHILE INDIVIDUAL CELLS WERE LIFTING
NORTHEAST IN EXCESS OF 40 KTS.

EXPECT A MARGINAL SEVERE WIND THREAT TO CONTINUE INTO THE AFTERNOON
OVER NORTH CENTRAL AND NORTHEAST MS...AS THE STORMS ENCOUNTER
MIXED LAYER CAPES UP TO 1000 J/KG. ENVIRONMENTAL WINDS WILL REMAIN
STRONG...AND WILL LIKELY SEE POCKETS OF SHORT LIVED 50KT PLUS
WINDS ALONG THE LEADING EDGE OF THE THUNDERSTORM LINE.

FORECAST UPDATE SENT...WITH ONLY MINOR CHANGES.

PWB

PREV DISCUSSION... /ISSUED 709 AM CDT FRI OCT 9 2009/

UPDATE...
UPDATED FOR TEMPERATURES

DISCUSSION...
AS A SLOW MOVING BAND OF SHOWERS AND THUNDERSTORMS PUSHES TOWARDS
THE SOUTHEAST RAIN COOLED AIR WILL CONTINUE TO DROP TEMPERATURES
ACROSS THE NORTHWEST HALF OF THE CWA. SO ADJUSTED HIGH
TEMPERATURES A FEW DEGREES COOLER.

JAB

PREV DISCUSSION... /ISSUED 637 AM CDT FRI OCT 9 2009/

DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 421 AM CDT FRI OCT 9 2009/

DISCUSSION...

HEAVY RAINFALL...FLASH FLOODING...AND SEVERE THUNDERSTORMS TODAY
ARE THE BIGGEST CONCERNS. A WET WEATHER PATTERN APPEARS TO BE IN
STORE FOR THE AREA OVER THE NEXT 7 DAYS.

LATEST MODELS WERE IN FAIR TO GOOD AGREEMENT. SLIGHTLY PREFERRED
THE 00Z ECMWF OVER OTHERS SINCE IT APPEARS TO HAVE THE BEST HANDLE
ON CURRENT HEAVY RAINFALL OVER N AR.

THE BIGGEST CHANGE TO THE PREVIOUS FORECAST WAS TO EXPAND THE
FLASH FLOOD WATCH SOUTH TO INCLUDE THE MEMPHIS METRO...JACKSON...
TUNICA...AND CORINTH AREAS. ALSO...INCREASED RAIN CHANCES SUNDAY
NIGHT THROUGH WEDNESDAY.

AT 415 AM CDT ACROSS THE MIDSOUTH AND FORECAST AREA...A LINE OF
STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL WAS OCCURRING OVER
NE AR AND MO BOOTHEEL. SE OF THE LINE...THE AIR WAS UNSEASONABLY
WARM AND MOIST WITH TEMPERATURES IN THE MID TO UPPER 70S AND
DEWPOINTS IN THE LOWER 70S. A COLD FRONT EXTENDED OVER FAR NW AR
TO SE MO TO CENTRAL INDIANA WITH MUCH COLDER AIR BEHIND IT.

TODAY...THINK HEAVY RAINFALL AND FLASH FLOODING WILL BE THE
BIGGEST CONCERN. CURRENT LINE OF STORMS WILL SLOWLY PUSH SE
THROUGH THE DAY...BRINGING VERY HEAVY RAINFALL RATES OF 1 TO 2
INCHES/HOUR ALONG THE LINE. A STRONG 850 MB JET 40-50 KTS COMBINED
WITH PW AROUND 1.9 INCHES...OVER 200 PERCENT OF NORMAL...WILL
CONTINUE TO SUPPORT HEAVY RAINFALL AND FLASH FLOODING TO PARTS OF
THE AREA. THINK MOST...IF NOT ALL...THE HEAVY RAIN WILL END BY 7
PM. TOTAL RAINFALL AMOUNTS WILL RANGE FROM AROUND AN INCH OVER NE
MS TO POSSIBLY UP TO 6 INCHES OVER FAR NW AR. THINK EVERYWHERE IN
THE FORECAST AREA WILL GET WET TODAY.

REGARDING SEVERE THUNDERSTORM POTENTIAL...WILL KEEP SLIGHT RISK
OVER THE AREA...BUT NOT CONFIDENT THAT ANY SEVERE WILL OCCUR.
APPEARS AIRMASS AHEAD OF LINE OF STORMS WILL BE TOO CAPPED FOR
DISCRETE SUPERCELL DEVELOPMENT WITH 700 MB TEMPERATURES AROUND
+10C...THUS TORNADO POTENTIAL IS LOW AS CONVECTION SHOULD REMAIN
DOWNDRAFT/OUTFLOW DOMINATED. CURRENT LINE HAS POTENTIAL TO SPEED
UP AND CAUSE ISOLATED POCKETS OF DAMAGING WIND TODAY...ESPECIALLY
AS THE LINE MOVES INTO NE MS THIS AFTERNOON WHERE BEST HEATING
WILL OCCUR WITH SURFACE TEMPERATURES RISING INTO THE 80S. NOT SURE
IF A WATCH BOX WILL BE NEEDED. REGARDLESS...WITH STRONG SHEAR...
0-6 KM 40 KTS OR GREATER...AND MODERATE INSTABILITY WITH MLCAPE
1000-2500 J/KG...THERE IS SOME POTENTIAL FOR SEVERE WINDS ALONG
THE MAIN LINE.

HIGHS TODAY WILL RANGE FROM THE LOWER 60S OVER NE AR TO UPPER 80S
NEAR ABERDEEN MS. MOST AREAS WILL EXPERIENCE STEADY OR DECREASING
TEMPERATURES THIS AFTERNOON AS COLD FRONT APPROACHES FROM NW.

TONIGHT...KEPT HIGH CHANCES EAST OF MS RIVER...BUT THINK THE
HEAVIEST RAIN/THUNDERSTORM ACTIVITY WILL BE EAST OF THE FORECAST
AREA. DRIER AIR MOVING IN BEHIND FRONT SHOULD LIMIT SHOWER
DEVELOPMENT WEST OF THE MS RIVER. MUCH COOLER CONDITIONS WITH LOWS
IN THE UPPER 40S TO UPPER 50S CAN BE EXPECTED.

SATURDAY THROUGH SUNDAY...MAINLY MOSTLY CLOUDY AND RAINFREE
CONDITIONS ARE EXPECTED. KEPT LOW RAIN CHANCES WHERE MOISTURE
BOUNDARY WILL REMAIN SE OF A CALHOUN CITY TO FULTON MS LINE. THINK
MAV AND MET MOS GUIDANCE CLEAR THINGS OUT TOO RAPIDLY AS SHALLOW
LOW LEVEL MOISTURE WILL LIKELY STAY TRAPPED BENEATH A STRONG
INVERSION...THUS WENT PESSIMISTIC WITH CLOUD COVER. AS A
RESULT...LOWERED HIGHS AND BUMPED UP LOWS. HIGHS ON SATURDAY MAY
NOT GET OUT OF THE 50S OVER PARTS OF THE AREA.

SUNDAY NIGHT THROUGH THURSDAY...LATEST MODELS...PARTICULARLY THE
00Z ECMWF AND GFS MODEL SUGGEST A WET WEATHER PATTERN AS LOW
PRESSURE DISTURBANCES MOVE THROUGH THE AREA ALONG A NEARBY
STATIONARY FRONT. ADDITIONAL HEAVY RAINFALL AND FLOODING ARE
POSSIBLE. THINK SEVERE POTENTIAL REMAINS LOW AS FORECAST AREA
WILL PROBABLY STAY ON THE COOL SIDE OF THE BOUNDARY. BELOW NORMAL
TEMPERATURES ARE EXPECTED.

MBS

AVIATION...

18Z TAF CYCLE

COLD FRONT NOW SOUTH OF MKL AND MEM AND WILL BE PASSING THROUGH
TUP BY 21Z. CURRENT LINE OF STORMS HAVE BEEN PRODUCING IN ACCESS
OF 40 KNOTS SO BELIEVE TUP WILL HAVE A TWO HOUR WINDOW FROM 19-21Z
FOR STRONG STORMS. LIGHT TO MODERATE RAIN EXPECTED AT ALL
LOCATIONS WITH VISIBILITIES MAINLY BETWEEN 3-6 MILES CEILINGS
WILL BE PREDOMINATELY VFR AT MEM...TUP...AND MKL WITH OCCASIONAL
MVFR CONDITIONS FOR THE FIRST FEW HOURS OF THE TAF...THEN MVFR
AFTER 21-22Z. JBR CURRENTLY ALREADY MVFR WILL REMAIN THAT UNTIL
LATE IN TAF PERIOD WHEN DRIER AIR WILL MOVE IN AND SKIES WILL BE
BECOME PARTLY CLOUDY. CONFIDENCE LOW THAT CEILINGS MAY DROP TO
IFR CONDITIONS AT MKL NEAR SUNRISE. DRIER AIR WILL CONTINUE TO
MOVE INTO MEM AND MKL SATURDAY MORNING ENDING THE RAIN...HOWEVER
MORE CONFIDENT THAT MVFR CIGS WILL LINGER THROUGH END OF TAF
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  52  60  53 / 100  50  10   0
MKL  71  51  60  50 / 100  70  10   0
JBR  64  48  59  48 / 100  20   0   0
TUP  84  57  63  55 / 100 100  40  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
     PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
     MS-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-
     QUITMAN-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION.

TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Oct 9, 4:47 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
447 AM CDT FRI OCT 9 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
447 AM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL OF 1 TO 4 INCHES MAY CAUSE FLASH FLOODING ACROSS
PARTS OF THE MIDSOUTH THROUGH 7 PM. A FLASH FLOOD WATCH IS IN
EFFECT FOR AREAS ALONG AND NORTH OF A CLARKSDALE MISSISSIPPI TO
IUKA MISSISSIPPI LINE.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF
THE MIDSOUTH TODAY...BEFORE 10 AM NORTH OF INTERSTATE 40...AND
BETWEEN 8 AM AND 7 PM SOUTH OF INTERSTATE 40. THE MAIN HAZARD WILL
BE ISOLATED DAMAGING WIND OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL HEAVY RAINFALL ALONG A STATIONARY FRONT MAY CAUSE
FLOODING ALONG AND SOUTH OF INTERSTATE 40 LATE SUNDAY NIGHT
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY THROUGH 10 AM NORTH OF
INTERSTATE 40...AND BETWEEN 8 PM AND 7 PM SOUTH OF INTERSTATE 40.

PLEASE RELAY ANY REPORTS OF FLOODING TODAY TO THE NATIONAL WEATHER
SERVICE IN MEMPHIS.

MBS

In the hours before

Special weather statement, Oct 9, 1:20 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT FRI OCT 9 2009

MSZ004>006-009-014>016-091900-
ALCORN MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-UNION MS-LEE MS-
PONTOTOC MS-
120 PM CDT FRI OCT 9 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER
BLAIR AT 119 PM CDT...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN ALCORN...LEE...PONTOTOC...PRENTISS...TIPPAH...TISHOMINGO
AND UNION COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE...
CORINTH...IUKA AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Oct 9, 1:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
157 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      2 WSW POCAHONTAS        36.25N 91.00W
10/09/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            HEAVY RAINFALL CAUSED EXCESSIVE WATER TO OVERTOP A BRIDGE
            OFF OF MILLCREEK ROAD. DOPPLER RADAR ESTIMATED 3 INCHES
            OF RAINFALL SINCE MIDNIGHT.

1140 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
10/09/2009                   TATE               MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN THE CITY OF SENATOBIA. AN
            18-WHEELER WAS ALSO TURNED OVER ON INTERSTATE 55 JUST
            NORTH OF SENATOBIA.

1217 PM     TSTM WND DMG     HOLLY SPRINGS           34.77N 89.44W
10/09/2009                   MARSHALL           MS   PUBLIC

            NUMEROUS LARGE BRANCHES DOWN AND OUTSIDE LAWN EQUIPMENT
            AND FURNITURE TOSSED ABOUT. ESTIMATED WIND GUSTS TO BE AT
            LEAST 60 MPH.

0130 PM     TSTM WND DMG     TOCCOPOLA               34.26N 89.23W
10/09/2009                   PONTOTOC           MS   EMERGENCY MNGR

            ROOF OFF SHED...POWER LINES DOWN ON BILLHILL ROAD BETWEEN
            HWYS 278 AND 334.

&&

DSV
Special weather statement, Oct 9, 2:00 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CDT FRI OCT 9 2009

MSZ016-017-024-092000-
LEE MS-ITAWAMBA MS-MONROE MS-
200 PM CDT FRI OCT 9 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF NEW WREN AT 200 PM CDT...
MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING LOCATIONS
NEAR ABERDEEN...AMORY...FULTON AND TOMBIGBEE STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES ABERDEEN LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Oct 9, 2:10 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
210 PM CDT FRI OCT 9 2009

MSZ006-009-092000-
TISHOMINGO MS-PRENTISS MS-
210 PM CDT FRI OCT 9 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF BURTON AT 210 PM CDT...
MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN PRENTISS AND TISHOMINGO COUNTIES...INCLUDING LOCATIONS NEAR
IUKA AND TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Oct 9, 2:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      2 WSW POCAHONTAS        36.25N 91.00W
10/09/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            HEAVY RAINFALL CAUSED EXCESSIVE WATER TO OVERTOP A BRIDGE
            OFF OF MILLCREEK ROAD. DOPPLER RADAR ESTIMATED 3 INCHES
            OF RAINFALL SINCE MIDNIGHT.

1140 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
10/09/2009                   TATE               MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN THE CITY OF SENATOBIA. AN
            18-WHEELER WAS ALSO TURNED OVER ON INTERSTATE 55 JUST
            NORTH OF SENATOBIA.

1217 PM     TSTM WND DMG     HOLLY SPRINGS           34.77N 89.44W
10/09/2009                   MARSHALL           MS   PUBLIC

            NUMEROUS LARGE BRANCHES DOWN AND OUTSIDE LAWN EQUIPMENT
            AND FURNITURE TOSSED ABOUT. ESTIMATED WIND GUSTS TO BE AT
            LEAST 60 MPH.

0130 PM     TSTM WND DMG     TOCCOPOLA               34.26N 89.23W
10/09/2009                   PONTOTOC           MS   EMERGENCY MNGR

            ROOF OFF SHED...POWER LINES DOWN ON BILLHILL ROAD BETWEEN
            HWYS 278 AND 334.

0148 PM     TSTM WND GST     SABOUGLA                33.77N 89.48W
10/09/2009  E60.00 MPH       CALHOUN            MS   TRAINED SPOTTER

&&

DSV
Local storm report, Oct 9, 2:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      2 WSW POCAHONTAS        36.25N 91.00W
10/09/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            HEAVY RAINFALL CAUSED EXCESSIVE WATER TO OVERTOP A BRIDGE
            OFF OF MILLCREEK ROAD. DOPPLER RADAR ESTIMATED 3 INCHES
            OF RAINFALL SINCE MIDNIGHT.

1140 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
10/09/2009                   TATE               MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN THE CITY OF SENATOBIA. AN
            18-WHEELER WAS ALSO TURNED OVER ON INTERSTATE 55 JUST
            NORTH OF SENATOBIA.

1217 PM     TSTM WND DMG     HOLLY SPRINGS           34.77N 89.44W
10/09/2009                   MARSHALL           MS   PUBLIC

            NUMEROUS LARGE BRANCHES DOWN AND OUTSIDE LAWN EQUIPMENT
            AND FURNITURE TOSSED ABOUT. ESTIMATED WIND GUSTS TO BE AT
            LEAST 60 MPH.

0130 PM     TSTM WND DMG     TOCCOPOLA               34.26N 89.23W
10/09/2009                   PONTOTOC           MS   EMERGENCY MNGR

            ROOF OFF SHED...POWER LINES DOWN ON BILLHILL ROAD BETWEEN
            HWYS 278 AND 334.

0148 PM     TSTM WND GST     SABOUGLA                33.77N 89.48W
10/09/2009  E60.00 MPH       CALHOUN            MS   TRAINED SPOTTER

0214 PM     TSTM WND DMG     BURNSVILLE              34.84N 88.32W
10/09/2009                   TISHOMINGO         MS   LAW ENFORCEMENT

            TREES DOWN SOME POWER LINES DOWN AND PEA SIZED HAIL IN
            THE TOWN OF BURNSVILLE.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 6:04 AM CDTFlash Flood WarningMEGDeSoto, Tunica6 hr
Oct 9, 10:48 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more42 min
Oct 9, 11:27 AM CDTSevere Thunderstorm WarningMEGCoahoma, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 2 more63 min
Oct 9, 1:47 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Yalobusha43 min
Oct 9, 2:20 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Monroe40 min
Oct 9, 2:46 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe44 min
Oct 9, 2:48 PM CDTTornado WarningMEGMonroe42 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.